MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified one manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified two other similar incidents from this lot.The reported difficulty to remove from the guiding catheter appears to be related to operational context of the procedure due to the reported deflation problem.The investigation determined the reported deflation problem is related to a manufacturing issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.On january 15 2020, the abbott vascular determined that a field safety corrective action is required for specific lots of nc trek rx coronary dilatation catheter and nc traveler coronary dilatation catheter.The field safety action number is 2024168-1/29/2020-001-r.This action is being taken as a result of an increase in the complaint trend for reported failures of deflation for nc trek rx and nc traveler rx coronary dilatation catheter.Product from identified lots may exhibit slow, partial or failure to deflate.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the right coronary artery.A xience stent was implanted and then post dilated with a 5.0x15 nc trek balloon dilatation catheter; however, the balloon would not deflate.Several attempts were made to inflate then deflate the balloon, but the balloon would not deflate.Subsequently, the entire system, including the guiding catheter, sheath and the 6fr system were removed as a unit.There was no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10292940
Report Number2024168-2020-05970
Device Sequence Number14297006
Product Code LOX
UDI-Device Identifier08717648152153
UDI-Public08717648152153
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1012455-15
Device Catalogue Number1012455-15
Device Lot Number90806G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1133- 2020
Patient Sequence Number1